My sugar was normal between 250-350 and suffer low blood sugar symptoms at 200 or below. My sugar on the metformin stays 220 or below from about a week of being on the meds. I feel like death warmed over and absolutely worthless because I cannot accomplish anything for feeling so sleepy, weak and nauseas. To me, right now, it doesn't seem worth it. Should I syat with the medication or see if I should talk to the doctor about trying something else? I really feel like crap!!!
I assume you are speaking about metformin? Yes, you need to stay with it. What has happened is that your body has adjusted to having high blood sugar so when you drop below 200, you get symptomatic. IT WILL GET BETTER!!! It may take some time, your body didnt get used to high blood sugars overnight so it wont get used to normal ones over night either. The best thing to do is to continue the medication. Yes, you may feel crappy but it is transient. It will go away in time as your body adjusts. You MUST get your blood sugars down if you want to live a while because when your sugar is over 200, it is damaging your kidneys, your eyes and your nerves. All organs are experiencing damage from high blood glucose! You may not realize it but it is happening, even if you feel better with high blood sugars! You need to just slowly bring them down and get your body used to normal again. You can talk to your Dr about adjusting the medication or trying something else but you will have to get your sugars under control.
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jun 2010 • 1 answer
Posted 24 Apr 2011 • 2 answers
Metformin - Ihave been taking this drug for about two years and I have terible gas I dont mind that?
Posted 23 Aug 2012 • 2 answers
Posted 11 Feb 2014 • 2 answers
Posted 16 Feb 2015 • 3 answers